Country Living
Country Living, Country Skills
Country People

KountryLife.com - A Country Living Resource and Community
Community
Message Board
Country Topics
Trading Post
Memory Lane
Country Skills
Country Cooking

Channels
Gardening
Livestock
The Kitchen
Machinery
Tools

Photographs
Photo Gallery
Vintage Photos
Special Collections

Fun
Country Humor
Country Sounds
Coloring Book
Interactive Story

Farm Tractors
Pictures
Tractor Parts
Tractor Manuals

Miscellaneous
Classic Trucks
Antique Tractors
Modern Tractors
Site Map
Links Page
Contact Us

  
Country Discussion Topics
To add your comments to this topic, click on one of the 'Reply' links below.

Off topic- Cholesterol drugs
[Return to Topics]

Randy    Posted 06-16-2003 at 21:24:44       [Reply]  [Send Email]
Folks: Is there anyone out there who takes Lipitor or Zocor to lower their cholesterol? What side effects have you noticed such as stiff joints, arthritis, painful leg muscles? I take lipitor and my legs(knees and ankles) hurt more, but I can't say if it's the drug. Thanks for your answers.


ray    Posted 06-17-2003 at 19:40:38       [Reply]  [No Email]
I have not taken a statin et, but plan to do so. Muscle pain, or myalgia, is a common side effect. I suspect it may track with efficacy, but have no proof or data at hand. My plan is to take a weak statin such as mevacor (short serum half-life), and monitor serum lipids. I'll adjust the dose as needed and back off if myalgia occurs. Have you tried halving your dose?
By the way the drug mevocor, or mevinolen (sp?)is isolated from yeast, and is found naturally in rice innoculated with red yeast. -Ray


Ron,Ar    Posted 06-17-2003 at 15:37:09       [Reply]  [No Email]
I used to take Lipitor and Toprol for cholestrol and heart problems. The Lipitor caused the aches and stiffness but the Toprol was worse. It caused terrible dreams and mild depression. I finally quit taking both and watched my diet, lost some weight, got my levels down where they are supposed to be. BUT I DON'T RECCOMEND THIS FOR ANYONE ELSE!!!! It was a personal decision of my own. My cardioligist sure don't like it and I'm sure my local drugstore missed the money.


WallSal55    Posted 06-17-2003 at 07:49:02       [Reply]  [No Email]
I have been on Lipitor, and it makes my leg muscles ache on the inside from the thigh to the
ankle. The 2nd eve. on the pill, I ached, had chills, almost like the flu. So stopped it.
Now I have Zocor sitting there. I am not sure,
but I remember it causing depression once before.
I tried taking the Zocor, and my muscles ached,
but wasn't sure if it was the pill or my exercising! Muscle deterioration is side affect
of chol. pills, so I am trying to be careful.


Wm.    Posted 06-17-2003 at 05:19:26       [Reply]  [Send Email]
My Dr. just put me on Altocor, for cholesterol. I noticed no difference in the way I feel. I had heard stories about folks having problems, when taking cholesterol medications, and was somewhat concerned. From my understanding, Altocor is a fairly new medication. You may want to check it out, with your Dr. It has worked great for this 62 year old youngster.


Be Phlatt    Posted 06-16-2003 at 21:36:12       [Reply]  [No Email]
This may be of some help to ya! Hope ya get to feeling better!!!!!


[Return to Topics]



[Home] [Search]

Copyright © 1999-2013 KountryLife.com
All Rights Reserved
A Country Living Resource and Community